Oklahoma, 2026

Wildfire in Oklahoma, March 15 to 31, 2026

March 15 to 31, 2026 · NWS TSA · 9 events in 9 counties and zones

Unseasonably warm temperatures, high wind, and low relative humidity combined with dormant fuels to promote conditions that supported the rapid spread of wildfire across portions of eastern Oklahoma in mid to late March. Numerous wildfires occurred during this period, including ones that burned over 5500 acres in Adair County, more than 3800 acres in Cherokee County, more than 2300 acres in…

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Unseasonably warm temperatures, high wind, and low relative humidity combined with dormant fuels to promote conditions that supported the rapid spread of wildfire across portions of eastern Oklahoma in mid to late March. Numerous wildfires occurred during this period, including ones that burned over 5500 acres in Adair County, more than 3800 acres in Cherokee County, more than 2300 acres in Latimer County, more than 2100 acres in Pittsburg, Pushmataha, and Okfuskee Counties, more than 1100 acres in Mayes County, more than 500 acres in Le Flore County, and more than 450 acres in Sequoyah County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 15, 11:14 AM CST, 46 minutes earlier. Its key messages:

  • Updated at 1203 PM CDT Sun Mar 15 2026
  • Area-wide Wind Advisory remains in effect until 1 AM Monday for northwest wind gusts 45 to 55 mph.
  • Near-critical to critical fire spread rates expected through this afternoon, especially along and west of Highway 75.
  • A low threat of severe thunderstorms will exist along/ahead of the front across far eastern Oklahoma and western Arkansas early this afternoon. The threat pushes east by mid afternoon.
  • Light snow may mix with light rain across extreme eastern Oklahoma and northwest Arkansas late this afternoon and into this evening. Very little to no snow accumulations expected.
Area forecast discussion, Mar 15, 11:14 AM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1214 PM CDT Sun Mar 15 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1203 PM CDT Sun Mar 15 2026

 - Area-wide Wind Advisory remains in effect until 1 AM Monday
   for northwest wind gusts 45 to 55 mph.

 - Near-critical to critical fire spread rates expected through
   this afternoon, especially along and west of Highway 75.

 - A low threat of severe thunderstorms will exist along/ahead of
   the front across far eastern Oklahoma and western Arkansas
   early this afternoon. The threat pushes east by mid afternoon.

 - Light snow may mix with light rain across extreme eastern
   Oklahoma and northwest Arkansas late this afternoon and into
   this evening. Very little to no snow accumulations expected.

&&

.SHORT TERM...
(Through tonight)
Issued at 1156 AM CDT Sun Mar 15 2026

At 11 AM, a robust cold front was analyzed south and east of the
I-44 corridor. As anticipated, very strong northwest winds have
developed behind the frontal boundary, with gusts in excess of 40
mph at times. Gusts 35 to 45 mph will remain common, occasionally
up to 55 mph, through the remainder of the afternoon and into
this evening. The main concern with these winds through the
remainder of the afternoon will be the near-critical to locally
critical fire weather potential/fire spread rates, especially for
portions of northeast and eastern-central OK (generally west of
Highway 75) where rainfall has been limited recently and relative
humidity values will be lowest (30-35%) through this afternoon.
Any wildfire that ignites will spread very fast. A Rangeland Fire
Danger Statement remains intact for northeast OK and northwest AR.

A few showers and thunderstorms have developed along and just
ahead of the frontal boundary late this morning. Some maturing
and organization in the storms may occur over the next couple of
hours as the the cold front/storms begin to exit south and east
of the forecast area. Damaging wind gusts will be the main hazard
with any organized storm, potentially with gusts up to 65 mph, but
small to marginally severe hail will also briefly be possible.
The severe storm threat is expected to end by 3-4 PM. Overall
rainfall amounts will stay light and confined to portions of far
eastern OK and northwest AR, up to a couple of tenths of an inch
at most. Light precipitation will wrap around the backside of the
departing upper-level trough by mid afternoon. This precipitation
is expected to stay limited to along and north of Highway 412 in
northeast OK and far northwest AR. This band of precipitation
will drift eastward along the KS/OK/MO/AR borders late this
afternoon and into early this evening. Light rain may eventually
mix with snow flurries by late afternoon and into this evening.
Snow accumulations and winter weather impacts are not expected.

The exceptionally gusty northwest winds will slowly decrease
through the evening and overnight hours, but gusts 30 to 40 mph
will persist well after sunset this evening. A Wind Advisory
remains in effect until 1 AM Monday, with gusts 30 to 35 mph
persisting beyond the expiration of the advisory. Skies will clear
from northwest to southeast late this evening and overnight
tonight. Clear skies are expected to prevail for most locations by
sunrise Monday morning. Winter will return tonight with bitterly
cold temperatures and wind chill values. A widespread hard freeze,
with overnight lows falling into the teens and 20s and wind chill
values as low as the single digits and teens, will occur tonight.
Any outdoor sensitive vegetation should be moved inside or
covered to prevent damage.

Mejia

&&

.LONG TERM...
(Tomorrow through Sunday)
Issued at 1156 AM CDT Sun Mar 15 2026

Monday will start off bitterly cold, with temperatures in the
teens and 20s (wind chills in the single digits and teens) by the
morning commute. Temperature will have a difficult time recovering
during the daytime, with brisk and gusty northwest winds
remaining in place. Despite mostly sunny skies, afternoon highs
will struggle to get out of the 40s for much of eastern OK and
west-central AR and may struggle to get out of the 30s in far
northwest AR and far northeast OK. With continuous gusty
northwest winds and a much drier airmass in place, elevated fire
weather concerns will pursue through the daytime Monday. Another
widespread hard freeze will occur Monday night into Tuesday
morning, with overnight low dropping into the 20s for most
locations. Moisture will be slow to recover into Tuesday, and
once again elevated fire weather concerns will arise by Tuesday
afternoon as winds switch back out of the south and become breezy.

Precipitation will be hard to come by in the long-term period.
Stagnant northwest winds aloft and a stout, summer-like ridge
over the Desert Southwest will help lock-in very dry air and will
make it difficult for precipitation to form or move into the
region through the upcoming workweek. Temperatures will begin to
climb each day, beginning on Tuesday, through next weekend with
no CAA/cold fronts in the forecast at this time. Temperatures may
reach the 90s for portions of the forecast area as early as
Thursday, with widespread upper 80s and lower 90s by Saturday.
Periodic breezy winds and dry weather will keep at least limited
fire weather potential each day through the long- term period.

Mejia

&&

.AVIATION...
(18Z TAFS)
Issued at 1213 PM CDT Sun Mar 15 2026

Cold front is sweeping southeast across the region and will be
impacting the NW AR TAF sites in the near term. Spotty showers in
the region warrants a -shra mention, with thunder chances high
enough to warrant prob30 -tsra mention at all of those sites
between 18Z and 20Z. After fropa, conditions should be largely
VFR, though some potential for higher-end MVFR cigs is showing up
late in the day and into the evening across far NW AR. Skies will
eventually clear from W to E by daybreak Monday morning.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   23  44  24  62 /   0   0   0   0
FSM   25  43  24  59 /   0   0   0   0
MLC   25  45  25  62 /   0   0   0   0
BVO   18  42  20  62 /   0   0   0   0
FYV   18  39  19  54 /  10   0   0   0
BYV   20  35  19  52 /  10   0   0   0
MKO   24  42  23  59 /   0   0   0   0
MIO   20  38  19  54 /  10   0   0   0
F10   24  45  24  61 /   0   0   0   0
HHW   29  45  27  59 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 1 AM CDT Monday for OKZ049-053>076.

AR...Wind Advisory until 1 AM CDT Monday for ARZ001-002-010-011-019-
     020-029.

&&

SHORT TERM...67
LONG TERM....67
AVIATION...30
Hazardous weather outlook, Mar 15, 11:53 AM CST, 7 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1253 PM CDT Sun Mar 15 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161800-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1253 PM CDT Sun Mar 15 2026

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Rest of Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Southeast Oklahoma into Northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Area Wide.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Area Wide.
	ONSET...Ongoing.

DISCUSSION...
Strong northwest winds with frequent gusts of 30 to 50 mph will persist
through this afternoon and into this evening. Isolated to
scattered thunderstorms will occur along the front across
northwest Arkansas before quickly moving further east and out of
the forecast area. An isolated strong to severe storm will exist
through the early afternoon hours. Otherwise, wind gusts will
aid high grassland fire spread rates. Any fire that start today
could spread aggressively and the winds could create dangerous
fire suppression efforts. The winds will slowly diminishing late
tonight into early Monday morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY THROUGH WEDNESDAY...High Wind Potential.
THURSDAY THROUGH SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty northerly winds will continue though the daytime Monday,
though not as gusty as Sunday. The weather pattern quickly
adjusts and gusty southerly winds develop by Tuesday. Both Monday
and Tuesday will have higher grassland fire spread conditions due
to the stronger winds. Dry weather and unseasonably warm
temperatures return by late week into next weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 15, 11:46 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1246 PM CDT Sun Mar 15 2026

OKZ070>072-151815-
Muskogee OK-Sequoyah OK-McIntosh OK-
1246 PM CDT Sun Mar 15 2026

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MCINTOSH...
NORTHWESTERN SEQUOYAH AND SOUTHEASTERN MUSKOGEE COUNTIES THROUGH 115
PM CDT...

At 1246 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Warner, moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Porum...                          Warner...
Brushy Lake State Park...         Mc Key...
Vian...                           Greenleaf State Park...
Marble City...                    Gore...
Box...                            Lake Tenkiller State Park...
Webbers Falls...

This includes Interstate 40 in Oklahoma between mile markers 269 and
299.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3542 9502 3545 9502 3546 9505 3543 9508
      3541 9508 3539 9511 3531 9534 3547 9545
      3564 9513 3564 9485 3551 9477
TIME...MOT...LOC 1746Z 242DEG 40KT 3543 9532

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 wildfire. Local standard time, as filed.

Wildfire, Cherokee

When
March 15, 12:00 PM CST to March 27, 10:00 PM CST
Where
Cherokee forecast zone
Reported by
Park/Forest Service
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Wildfire, Latimer

When
March 15, 12:00 PM CST to March 31, 10:00 PM CST
Where
Latimer forecast zone
Reported by
Park/Forest Service
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Wildfire, Adair

When
March 17, 12:00 PM CST to March 31, 10:00 PM CST
Where
Adair forecast zone
Reported by
Park/Forest Service
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

Wildfire, Pushmataha

When
March 20, 12:00 PM CST to March 27, 10:00 PM CST
Where
Pushmataha forecast zone
Reported by
Park/Forest Service
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Wildfire, Okfuskee

When
March 20, 12:00 PM CST to March 24, 10:00 PM CST
Where
Okfuskee forecast zone
Reported by
Park/Forest Service
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Wildfire, Sequoyah

When
March 20, 12:00 PM CST to March 31, 10:00 PM CST
Where
Sequoyah forecast zone
Reported by
Park/Forest Service

Wildfire, Le Flore

When
March 20, 12:00 PM CST to March 27, 10:00 PM CST
Where
Le Flore forecast zone
Reported by
Park/Forest Service

Wildfire, Mayes

When
March 20, 12:00 PM CST to March 31, 10:00 PM CST
Where
Mayes forecast zone
Reported by
Park/Forest Service
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Wildfire, Pittsburg

When
March 20, 12:00 PM CST to March 31, 10:00 PM CST
Where
Pittsburg forecast zone
Reported by
Park/Forest Service
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2026Every state in 2026This day in weather historyWarnings in Oklahoma, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1321020, 1321021, 1321022, 1321023, 1321024, 1321026, 1321027, 1321029, 1321030.